# SDR IXXA9800062

- Difficulty date: July 21, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N826BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45998
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Switch
- Part number: H141002
- Condition: Defective
- Location: Lt Mlg
- Stage of operation: AP
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

ON APPROACH, DURING GEAR EXTENSION FOR LANDING,THE LEFT MAIN GEAR INDICATOR LIGHT FAILED TO ILLUMINATE IN THE DOWN POSITION, ACCOMPANIED BY AN ILLUMINATED GEAR UNSAFE WARNING LIGHT.  THE CREW CYCLED THE GEAR BUT THE WARNING INDICATION REMAINED THE SAME.  WHILE TURNING THE AIRCRAFT, THE LEFT MAIN GEAR DOWN AND LOCK LIGHT ILLUMINATED AND THE AIRCRAFT CONTINUED FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE LANDING GEAR INDICATION SYSTEM WHICH REVEALED THE LEFT MAIN GEAR DOWNLOCK SWITCH DEFECTIVE.  MAINTENANCE REPLACED THE SWITCH, SYSTEM CHECK GOOD IN ACCORDANCE WITH THE MAINTENANCE MANUAL.
